# SDR 20000623SH001

- Difficulty date: November 2, 1999
- Submitted: June 23, 2000
- Operation: General aviation
- Aircraft: N4058R
- Make and model: Piper PA-32-300
- Aircraft serial: 3240363
- Engine: Lyc IO540K1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Spun
- Location: Rod
- Part time: 2,709 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 6 ROD BEARING SPUN MANGLED BEARING SHELL..  REMNANTS FOUND IN SUMP.  NR 4 ROD BEARING SPUN, BUT WAS STILL INTACT.  ALL OTHER ROD BEARINGS SHOWED DISTRESS AS FROM BEING HAMMERED.  IT WAS DETERMINED THE ROD BEARING DISTRESS/FAILURE WAS THE RESULT OF STANDARD SIZE ROD BEARINGS BEING INSTALLED IN PLUS .010 INCH CONNECTINGROD BORE.  THE RODS WERE NOT IDENTIFIED AS P10 AS INSTRUCTED BY LYC SB 439A.  SUBMITTER STATED THIS PROBLEM WOULD ALSO BE PREVENTED BY BOLTING RODS TOGETHER AND MEASURING DIAMETER TO FIND CLEARANCE IS WITHIN MANUFACTURER''S REQUIREMENTS.  (X)
